Jul-Aug '03 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | 2001 Ed Dewke

Depression Drug Worsened P
from Jonathan L.

Ed:  Hello there.  I stumbled upon the part of your site where you talk about the correlation between antidepressants and psoriasis [check Archives under “Depression”].

I just wanted to let you know, if it helps others, that Effexor caused my extremely mild psoriasis to become much worse, it’s now at least average to above average.

My dermatologist did a biopsy and it confirmed my increased skin symptoms were psoriasis.

I only took the medicine for three days (one pill a day) and it caused a severe reaction.

It’s getting better with the help of Dovonex but not nearly fast enough.

Best Regards, -Jonathan L.

*****

Ed’s Response:  In the PDR Family Guide to Prescription Drugs (8th edition, 2000, Three Rivers Press), “psoriasis” is specifically listed as one of over 100 “rare side effects” resulting from the use of Effexor (venlafaxine hydrochloride).  “Allergic reaction,” which to me can suggest a wide range of things, is also listed as a “rare side effect.”  This reference described uses of the drug for both “continuing depression that interferes with daily functioning” and “abnormal anxiety.”  This is good information, Jonathan, and I thank you for sharing it with us. 

You might want to ask your doctor about combining Dovonex with a topical corticosteroid — betamethasone or clobetasol propionate are two (brand names Diprolene and Temovate, respectively, but generics may be available) — for faster improvement.  Good luck!  -Ed

This Month's Mail | Archives

www.flakehq.com